MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT

JOHNSON & JOHNSON SURGICAL VISION, INC SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT
Model Number CMP680300
Medical Device Problem Codes Device Displays Incorrect Message (2591); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 02/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Manufacturer year 2015.The phacoemulsification machine was examined and tested at the customer location by an johnson & johnson (j&j) field service specialist (fss).The fss found no issues with the operation of the equipment.The fss was not able to duplicate the issue/error message reported.In addition, the handpiece used during the event was checked and tested.The fss found the handpiece working properly.The fss provided surgery support the following day and oriented the surgeon on the importance of priming before performing cataract procedure.The fss performed a field service checklist.The system was verified for all modes of operations.The system met j&j specifications.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract extraction procedure, the surgery center reported a capsular tear resulting in an anterior vitrectomy surgical procedure.The surgery center indicated at the time of the event and during the procedure, the phacofragmentation unit stop working and error 212- phaco-vitrectomy-diathermy communication error master fault displayed.The surgery center indicated due to the equipment halting to a stop, it caused damage to the posterior capsule.The surgery center was able to complete the cataract procedure.The patient outcome is expected well.
 
Additional Manufacturer Narrative
A review of the records related to the device that included labeling, manuals, trending, and risk documentation was performed.The trend review shows that there is no significant change over historical complaint limits and no recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.There was no product deficiency identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SOVEREIGN COMPACT CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7376502
Report Number3006695864-2018-00605
Device Sequence Number1543295
Product Code HQC
UDI-Device Identifier05050474514706
UDI-Public(01)05050474514706
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberCMP680300
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHACO HANDPIECE SERIAL NO. (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR